News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: e coli uterine infection (need help and reassurance)


 holles - Thu Jul 13, 2006 7:06 pm

i was just diagnosed with a uterine infection and told it was e coli. i had an endometrial biopsy to diagnose this. i'm on antibiotics currently to treat it, but my husband is balking at taking his. i'm worried after i finish the antibiotics, that i'm just going to get the infection again if he doesn't take his? is that possible? he is on cholesterol medicine and doesn't want to mix the two, and he has no symptoms of anything wrong, so he doesn't feel he has any problem. i've had pain for several years, and my new RE thinks it was because of the infection all along. is it possible that if we just don't have intercourse while i'm being treated that it won't recur? or could he be carrying it without symptoms?

also, how could i have gotten this? my husband has been my only partner ever. i wipe front to back like momma taught me. i don't wear thong underwear. i've never been pregnant. i've had 3 laparoscopies (2002,2003,2006), a few intrauterine inseminations (2003,2004), a couple of cystoscopies and a hysterosalpingogram (2000) though. is it possible any of these procedures could have introduced the bacteria? i did have bacterial vaginosis after the first laparoscopy, but took flagyl for it and things cleared up.

i appreciate the time you are taking to read and respond. i apologize for being so long-winded.
 Theresa Jones, RN - Tue Aug 22, 2006 5:09 am

User avatar Hi holles,
The E Coli bacteria is normally present in the intestinal tract and in the anal area. Introduction of this bacteria into the urethra or vagina will cause an infection in the urinary tract/bladder or vagina, uterus, etc. If he was advised to take a course of antibiotic treatment, there is no contraindication regarding combination of antibiotics and cholesterol medication and he should take the medications as directed by the physician. E coli infections are not STD's.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here